Theory for the single-point velocity statistics of fully developed turbulence

Wilczek M, Daitche A, Friedrich R

Research article (journal)

Abstract

We investigate the single-point velocity probability density function (PDF) in three-dimensional fully developed homogeneous isotropic turbulence within the framework of PDF equations focussing on deviations from Gaussianity. A joint analytical and numerical analysis shows that these deviations may be quantified studying correlations of dynamical quantities like pressure gradient, external forcing and energy dissipation with the velocity. A stationary solution for the PDF equation in terms of these quantities is presented, and the theory is validated with the help of direct numerical simulations indicating sub-Gaussian tails of the PDF.

Details about the publication

JournalEurophysics Letters (EPL)
Volume93
Issue3
StatusPublished
Release year2011
DOI10.1209/0295-5075/93/34003
Link to the full texthttp://stacks.iop.org/0295-5075/93/i=3/a=34003

Authors from the University of Münster

Friedrich, Rudolf
Institute for Theoretical Physics
Center for Nonlinear Science